Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 27, 2008, 1:56 PM CST for Walton County, Florida. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 1:56 PM CST (19:56 UTC)
- In effect from
- Feb 28, 2008, 10:00 AM CST
- Expired
- Feb 28, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -256 m²/s²
- 0-3 km storm-relative helicity
- -306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 271956 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 156 PM CST WED FEB 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE HUMIDITY... .STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST REGION THROUGH EARLY FRIDAY. COOLER AND MUCH DRIER CONDITIONS CAN BE EXPECTED THROUGH EARLY FRIDAY. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH THURSDAY. FLZ001>006-008-281200- /O.UPG.KMOB.FW.A.0019.080228T1800Z-080229T0000Z/ /O.NEW.KMOB.FW.W.0023.080228T1600Z-080229T0000Z/ /O.CON.KMOB.FW.W.0022.000000T0000Z-080228T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 156 PM CST WED FEB 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST REGION THROUGH EARLY FRIDAY. COOLER AND MUCH DRIER CONDITIONS CAN BE EXPECTED THROUGH EARLY FRIDAY. AFTERNOON RELATIVE HUMIDITIES BELOW 35 PERCENT WILL BE LIKELY ON THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 280901 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 301 AM CST THU FEB 28 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING THROUGH 6 PM CST THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. RELATIVE HUMIDITY VALUES WILL AGAIN DROP BELOW CRITICAL VALUES LATE THIS MORNING THROUGH THE AFTERNOON. FLZ001>006-008-290000- /O.CON.KMOB.FW.W.0023.080228T1600Z-080229T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 301 AM CST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. RELATIVE HUMIDITY VALUES WILL AGAIN DROP BELOW CRITICAL VALUES LATE THIS MORNING THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:30 AM CST, 9 hours 26 minutes earlier.
Area forecast discussion, Feb 27, 4:30 AM CST, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST WED FEB 27 2008
.SHORT TERM...(TODAY THROUGH FRIDAY)...LONGWAVE UPPER TROUGH WILL
TRANSLATE ACROSS THE FORECAST AREA TODAY. THIS WILL MAINTAIN UPPER
LEVEL NORTHWESTERLY FLOW INTO THURSDAY. THIS WILL ALSO SUPPORT SFC
HIGH PRESSURE BUILDING INTO THE FORECAST AREA FROM THE WEST THROUGH
TODAY. THUS...STRONG COLD AIR ADVECTION WILL CONTINUE WITH GUSTY
NORTHWEST WINDS IN THE AFTERNOON AND HIGHS STRUGGLING INTO THE UPPER
40S AND LOW 50S IN MOST LOCATIONS. WINDS WILL DECREASE TONIGHT AS
THE HIGH SETTLES OVER THE REGION...ALLOWING TEMPS TO FALL A FEW
DEGREES BELOW THOSE OBSERVED THIS MORNING. A MODERATING TREND BEGINS
THURSDAY AS THE HIGH SLIDES EAST OF THE FORECAST AREA AND A LIGHT
SOUTHEASTERLY FLOW DEVELOPS...ALLOWING HIGHS TO CLIMB TO NEAR 60.
THE WARMEST DAY OF THE SHORT TERM PERIOD WILL BE FRIDAY IN ADVANCE
OF A WEAK COLD FRONT THAT WILL WASH OUT OVER THE AREA FRIDAY NIGHT.
NOT MUCH MOISTURE RECOVERY IS EXPECTED AND WILL MAINTAIN THE SLIGHT
CHANCE POPS W/ THIS FRONT. HIGHS ON FRIDAY RETURN TO NEAR
CLIMATOLOGY IN THE MID AND UPPER 60S. /13
.LONG TERM...(SATURDAY THROUGH TUESDAY)...MOISTURE LEVELS WILL
INCREASE THROUGH THE WEEKEND AS A STRONGER TROUGH MOVES ACROSS THE
ROCKIES. THIS WILL CAUSE LEE CYCLOGENESIS ON SUNDAY IN THE CENTRAL
PLAINS. THIS LOW WILL MOVE RAPIDLY INTO SOUTHERN CANADA BY SUNDAY
NIGHT INTO MONDAY WITH THE TRAILING COLD MOVING ACROSS THE AREA
MONDAY AFTERNOON AND EVENING. HAVE CONTINUED CHANCE POPS MONDAY
AFTERNOON AND EVENING AS THERE ARE STILL SOME TIMING ISSUES WITH
THIS FRONT...THE ECMWF IS A LITTLE SLOWER. SOME STRONG STORMS ARE
AGAIN POSSIBLE WITH THIS FRONTAL PASSAGE BUT IT IS TOO EARLY TO
DISCUSS SPECIFIC THREATS. TEMPERATURES WILL BE AROUND CLIMATOLOGICAL
NORMALS THROUGH MONDAY WITH ANOTHER COOL DOWN IN THE WAKE OF THE
FRONT ON TUESDAY. /13
&&
.MARINE...STRONG NORTHERLY WINDS OVER THE MARINE AREA WILL GRADUALLY
DECREASE THROUGH TONIGHT ALONG WITH SUBSIDING SEAS AS HIGH PRESSURE
BUILDS INTO THE AREA. THE HIGH PRESSURE SYSTEM SHIFTS EASTWARD
THURSDAY ALLOWING FOR A LIGHT ONSHORE FLOW TO DEVELOP WHICH PERSISTS
THROUGH THE WEEKEND. /29
&&
.FIRE WEATHER...A DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH
THURSDAY. MOISTURE LEVELS BEGIN TO INCREASE ON FRIDAY AS HIGH
PRESSURE MOVES EAST OF THE AREA AND A SOUTHEASTERLY FLOW DEVELOPS.
/13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 32 59 42 / 00 00 00 00
PENSACOLA 53 33 59 41 / 00 00 00 00
DESTIN 55 36 58 45 / 00 00 00 00
EVERGREEN 49 27 59 33 / 00 05 00 00
WAYNESBORO 51 26 61 38 / 00 05 00 00
CAMDEN 47 27 59 36 / 00 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 2 PM WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&
13.JC
29.DEHazardous weather outlook, Feb 27, 5:18 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 518 AM CST WED FEB 27 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 518 AM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWESTERLY WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING THE MORNING HOURS. THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE NORTHWEST FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE NORTHWEST FLORIDA PANHANDLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:48 AM CST | Fire Weather Watch | MOB | Walton | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.